Alert archive / Kentucky / Wind Advisories in 2022

Wind Advisory 3, NWS Louisville, KY

February 16, 202210 counties in Indiana; 49 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Feb 16, 2022, 4:09 AM EST for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Feb 17, 2022, 7:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 4:09 AM EST (09:09 UTC)
In effect from
Feb 17, 2022, 7:00 AM EST
Expired
Feb 18, 2022, 1:00 AM EST
In force
18 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2798 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS73 KLMK 160909
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
409 AM EST Wed Feb 16 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161715-
/O.NEW.KLMK.WI.Y.0003.220217T1200Z-220218T0300Z/
/O.CON.KLMK.WI.Y.0002.220216T1200Z-220217T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
409 AM EST Wed Feb 16 2022 /309 AM CST Wed Feb 16 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...South winds of 10 to 20 mph with gusts up to 40 mph 
  expected. 

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 700 AM to 700 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Weakened trees and tree limbs could be blown down and cause a 
  few power outages in spots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle on an east west highway. Secure outdoor objects.

&&

...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO 10 PM EST
/9 PM CST/ THURSDAY...

* WHAT...South winds of 15 to 25 mph with gusts to 45 to 50 mph
  expected. 

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 700 AM to 1000 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Weakened trees and tree limbs could be blown down and cause a 
  few power outages in spots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving on Thursday, especially if 
operating a high profile vehicle on Interstate 64 and 71. Secure 
outdoor objects.

$$
JDG
4 follow-up statements
092 
WWUS73 KLMK 162031
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
331 PM EST Wed Feb 16 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-171000-
/O.CON.KLMK.WI.Y.0002.000000T0000Z-220217T0000Z/
/O.CON.KLMK.WI.Y.0003.220217T1200Z-220218T0300Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
331 PM EST Wed Feb 16 2022 /231 PM CST Wed Feb 16 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ TO
10 PM EST /9 PM CST/ THURSDAY...

* WHAT...South winds of 10 to 20 mph with gusts up to 40 mph 
  expected. 

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 700 AM to 700 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Weakened trees and tree limbs could be blown down and cause a 
  few power outages in spots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on an east west highway. Secure outdoor objects.

&&

...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO 10 PM EST
/9 PM CST/ THURSDAY...

* WHAT...South winds of 15 to 25 mph with gusts to 45 to 50 mph 
  expected. 

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 700 AM to 1000 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Weakened trees and tree limbs could be blown down and cause a 
  few power outages in spots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving on Thursday, especially if
operating a high profile vehicle on Interstate 64 and 71. Secure
outdoor objects.

$$
982 
WWUS73 KLMK 162354
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
654 PM EST Wed Feb 16 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-171000-
/O.EXP.KLMK.WI.Y.0002.000000T0000Z-220217T0000Z/
/O.CON.KLMK.WI.Y.0003.220217T1200Z-220218T0300Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
654 PM EST Wed Feb 16 2022 /554 PM CST Wed Feb 16 2022/

...WIND ADVISORY WILL EXPIRE AT 7 PM EST /6 PM CST/ THIS
EVENING...

Gusty winds from this afternoon have subsided some and are below
wind advisory criteria. Therefore, the wind advisory will be
allowed to expire today. Another wind advisory remains in effect
for tomorrow. 

&&

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ TO
10 PM EST /9 PM CST/ THURSDAY...

* WHAT...South winds of 15 to 25 mph with gusts to 45 to 50 mph 
  expected. 

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 700 AM to 1000 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Weakened trees and tree limbs could be blown down and cause a
  few power outages in spots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
624 
WWUS73 KLMK 170842
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
342 AM EST Thu Feb 17 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180000-
/O.CON.KLMK.WI.Y.0003.220217T1200Z-220218T0300Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
342 AM EST Thu Feb 17 2022 /242 AM CST Thu Feb 17 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS
MORNING TO 10 PM EST /9 PM CST/ THIS EVENING...

* WHAT...South winds of 15 to 25 mph with gusts to 45 to 50 mph 
  expected. 

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 700 AM to 1000 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Weakened trees and tree limbs could be blown down and cause a 
  few power outages in spots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

CJP
191 
WWUS73 KLMK 172025
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
325 PM EST Thu Feb 17 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180600-
/O.EXT.KLMK.WI.Y.0003.000000T0000Z-220218T0600Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
325 PM EST Thu Feb 17 2022 /225 PM CST Thu Feb 17 2022/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
FRIDAY...

* WHAT...South winds of 15 to 25 mph with gusts of 40 to 45 mph
  will be possible this afternoon. Winds will shift to the west
  and northwest this evening behind a strong cold front and
  continue to gust to 40 mph this evening and into the overnight
  period.

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...Now through 100 AM EST Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Weakened trees and tree limbs could be blown down and cause a 
  few power outages in spots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:59 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 16, 2:59 AM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
259 AM EST Wed Feb 16 2022

.Short Term...(Today through Thursday)
Issued at 245 AM EST Wed Feb 16 2022

...Very Windy...
...Strong Showers/Storms Thursday...

Well...the weather is PPINE through roughly midnight, except for a
windy day ahead. So am following the lead of the great hit song
Windy by the Association in 1967, lets talk about those gusty winds.

Todays winds...

There is a distinct tightening pressure gradient ahead of a strong
frontal system and strong and 1034 mb high over the Great Smoky Mtn
NP. There is 50 kts at 850 mb. Nearly every model sounding supports
good atmospheric mixing, allowing downward transport of some higher
momentum air down to the surface. Expect sustained winds of 15-25
mph with gusts of 40-45 mph.

Would not be surprised to see some a few gusts approach 50 mph (just
below coastal gales). This will occur even with thickening CI/CS
clouds. The wind advisory that the Tue day shift coordinated looks
in great shape.

Temps...

With these strong southerly winds, a decent push llvl warm air
advection north through the Tenn/Ohio Valleys.  This will push temps
into the 60s again, and also llvl dew points. Should see the 40 and
45 isodrosotherm into the area by 00z. No record highs are in
danger...the only one of interest is LEX with 69 set in 2018.
Soundings give LEX 62-64 degrees.

Tonight...

It will still be breezy tonight, but below advisory criteria.
overnight. Winds of 10 to 15 with gusts 25 mph. Very strong
isentropic upglide and theta E advection (with low level jet of 55
kts) will get precip moving into starting around 06z in Dubois
County and spreading into the I 65 corridor by 09z-12z.

Check out these lows...with low to mid 50s, which is 20 to 25
degrees above normal. Wow...thats a serious climo departure.

Thu...

Strong SSW flow ahead of a potent baroclinic zone and even
stronger and deeper low level wind field.  This means it will even
windier.  Soundings show 18 to 28 mph sustained with gusts
approaching 45 to 50 mph +. After alot of coordination, we are
issuing a 3rd period wind advisory along with PAH and BNA.

Will keep theme of 100% PoPS. There is a a developing inversion from
850-800 mb will plays key to the forecast. With no sunshine, and
thus no diabatic heating, thereby tempering the overall buoyancy and
updraft organization. Dew points will be on uptick with 60 degree
isodrosotherm on the KY TN border and 55 to 59 across the area,
ahead of the front.

Despite the limited thermodynamics, as in typical is so many cool
season events, the strong kinematics have impressive llvl veering
and long hodographs. Given the wind fields, we expect sporadic
strong to severe gusty showery and thunder shower producing damaging
wind gusts. Line segment could have enhanced mini QLCS couplets with
0-3 km SRM of 800-1000 m2/S2 and 0-1 km is 500-600 m2/s2. Wow!

We agree with SPC SLGT for Thu, especially from 19z-23z, with a
medium to high confidence of some shower/storms producing wind
damage . We have a low confidence on the tornado threat based on the
instability concerns. If we got any heating on Thursday, the tornado
threat would be greatly increase.

Below the inversion is 60 kts, so have high confidence for this 3rd
period wind advisory. In full disclosure we all discussed a high
wind watch for now, this was the prudent move. It is a possibility
that a high wind warning might be issued later on for part of
Thursday.

Rain/Flooding...

Rainfall totals will average between 1 and 2 inches.  FFG for
central Kentucky and southern IN is above the storm total QPF (1-2
inches), so soils will be able to manage this event pretty well as
well as the rivers. But the Green River will be the one to watch for
Rochester Ferry and Woodbury.

Weather Tidbits...

Today in 2015...Massive KY snowstorm with a foot of snow from
Madisonville to Lebanon to Pikeville. 14" fell in Jessamine County.

&&

.Long Term...(Thursday Night through Tuesday)
Issued at 259 AM EST Wed Feb 16 2022

Gusty showers east of I-65 around 00z Friday will quickly exit off
to the east. Cold air surges into the area behind the front Thursday
night, and a mid/upper level dry slot pushes across KY. The cold air
may be able to briefly catch up with lingering moisture below ~750
mb. A brief window exists for a freezing drizzle to very light
snow/flurries transition. Moisture depth is somewhat variable
through the night, with the top of the saturated layer ranging
between 700-850 mb. 03-06z Friday would be more of a FZDZ sounding,
with colder air cooling that saturated layer to about -10 C after
06z for mainly just a few lingering flurries. Conditions look mainly
dry by 09-12z Friday morning. Sfc temperatures drop into the 20s,
but METRo Roadcasts suggest road temperatures largely above
freezing. The exception is right around sunrise Friday, but we
should be dry by then. Cannot rule out a few slick spots, but the
brief nature of any wintry precip and relatively warmer road sfc
temps should any impact to a minimum.

Friday - Sunday Night...

The first half of the weekend looks chilly and dry. Sfc ridging
noses into the area Friday, and a stronger sfc high moves in from
the northwest Saturday behind a departing clipper moving across the
Great Lakes. Upper level flow becomes zonal Saturday into Saturday
night. Lows will remain below freezing with highs in the 40s.
However, notable SW return flow develops for Sunday as high pressure
departs to the east. Warm air advection boosts temperatures back to
around 60 degrees by Sunday.

Next Week...

A smaller scale shortwave disturbance is forecast to eject northeast
ahead of a larger scale upper trough over the western US early next
week. Increasing theta-e advection continues ahead of a baroclinic
zone, which may sharpen just off to the north and west Monday into
Monday night. Widespread rain and gusty winds look likely Monday
into Tuesday, though exactly when the rain starts on Monday is still
a bit up in the air. Temperatures will stay quite mild through
Tuesday as this system approaches and moves through.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1145 PM EST Tue Feb 15 2022

Well...VFR flying with wind issues being the main issue for this TAF
cycle. Sly winds will increase as a strong llvl jet moves into the
Ohio Valley. Expect LLWS at all TAF sites!

By sunrise, southerly winds will become gusty with Gusts to 25 kts.
As mixing occurs with heating, some strong gusts will mix down from
850 mb, creating surface gusts to 35 to 40kt. Expect light to
moderate chop for llvl flying.

Lots of cirrus clouds will gradually thicken and then ceilings will
lower through the VFR category by sundown. Should see some some MVFR
sky conditions in HNB between 00 and 06z and spreading eastward to
SDF by 06z. Will bring rain showers into SDF between 09z-12z on Thu
as warm air advection pattern gets going ahead of the next front.

IMPACTS:
 - LLWS tonight at area TAF sites
 - Gusty winds, highest gusts 14z-21z

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 7 AM EST /6 AM CST/ this morning to 7 PM EST
     /6 PM CST/ this evening for INZ076>079-083-084-089>092.

KY...Wind Advisory from 7 AM EST /6 AM CST/ this morning to 7 PM EST
     /6 PM CST/ this evening for KYZ023>043-045>049-053>057-
     061>067-070>078-081-082.

&&

Short Term...JDG
Long Term...EBW
Aviation...JDG
Hazardous weather outlook, Feb 16, 3:52 AM EST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
352 AM EST Wed Feb 16 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-170900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
352 AM EST Wed Feb 16 2022 /252 AM CST Wed Feb 16 2022/

This Hazardous Weather Outlook is for portions of Indiana, south
central Indiana, east central Kentucky, north central Kentucky,
northwest Kentucky, and south central Kentucky.

.DAY ONE...Today and Tonight

Expect gusty south to southwest winds will be seen. Wind gusts of
40 to 45 mph will be possible during the day before diminishing
after sunset.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A strong system will move across the region Thursday bringing
widespread rainfall, gusty winds over 40 mph at times. There is a
possibility of a few thunderstorms Thursday afternoon and early
evening. Some of the showers and thunderstorms will be capable of
producing severe wind gusts and very isolated tornadoes.

A few instances of nuisance flooding and isolated damaging wind
gusts could accompany any thunderstorm activity on Thursday.

The precipitation will end as a little bit of light freezing
drizzle Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required on Thursday.

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

Nearby

Wind Advisories in Kentucky, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.